yes, i am aware of some of the sideffects.but i just do not understand how my tsh was at 30.800 on 9-21-2012 and on 9-28-2012 it was 4.290 t4 and t3 all normal. i cannot understand how in less then a week my tsh moved that much i was on prednisone during that time and i felt great when i want back in to see endo who i seen for the first time on 9-21 then she increased me from 100 back to 125 and then told me to get lab work done again 2 days before next visit which was 10-2 she was making sure when taking my thyroid meds that if the number was not moving it could be my pituary tumor so she said at that appt. wow everything looks good u can forget taking the mri ok but what she failed to tell me was i was in range within less then 6days?
TSH is very volatile and can vary as much as 70% in a day, just depending on the time of day the blood was drawn. That's why it's such a poor diagnostic of thyroid status. What's much more important is what your FT3 and FT4 were doing at those two readings. If you have those results, please post them with reference ranges (ranges vary lab to lab, so you have to report them with results).
Corticosteroids also affect thyroid hormone levels and give you a sense of well-being (which is probably why you felt great). Why were you on prednisone? General health and other medical conditions can also affect thyroid hormone levels.
Furthermore, you were increased from 100 to 125, a pretty hefty increase.
So, you had a number of things going on there that alone or in combination could have affected your levels significantly.
yes that is why i felt good i pretty much know that well because i have lupus and when the dr seen me she seen i was feeliing good and i did not think to tell her do u remember i am on prednisone .my primary dr. said to me before when she was handling the thyroid labs to hold off for a certain amount of time because your test will not read properly but when i seen the endo dr this last time i was not aware that i was in range from a week ago at 30 now i understand why the dr kept smiling saying wow and she was shaking her head like what did u do i hard her say it to herself quietly and she made it known she was impressed and do not worry about the mri and you do not have to see me untill 2months here are my labs and i get my labs done at the same place all the time on 9-21-12 triiodothyronine, free serum normal 2.5 reference range 2.0-4.4 thyroxine t4 free,directs 1.08 reference range 0.82-1.77 tsh high 30.800 reference range 0.450-4.500 lab redone on 9-28-12 triiodothyronine, free serum low 1.7 reference range 2.0-4.4 thyroxine t4 normal 1.07 reference range 0.82-1.77 tsh normal 4.290 reference range 0.450 -4.500 and i was only on 100 for 2 weeks before that i was on 125 i was always having problems adjusting to the dosage the endo said its getting lower on the 100 she was determined to move it back to 125 with blood pressure meds and anziety meds if the tremors and the extreme anziety etc. started.now just so u understand why i just cannot understand how this could be in range is because i want to see the endo on 9-25 she had my lab work from my primary dr. which was the 9-21 labs tsh at 30.800 and when i left the endos office on the 9-25 she told me to start 125 the next day which would be 9-26 0n a wednesday now i only have untill friday to get my labs done again so that is only 3 days of taking 125 the labs had to be redone because she wanted them done 2 days before i see her again which is tuesday 10-2 i called the office today and she is on vac. for 2 weeks so they had told me another dr. would get back to me and i will keep calling if i do not hear any thing unless there is something i am not aware of it does not make sense to me how 3 days of being put back on my old dosage could have that much impact.i really hope some one could tell me because my only conclusion is being on the prednisone.
Your FT4 remained just about the same, going from 1.08 to 1.07. Your TSH isn't tracking your FT3 and FT4 at all. Your FT3 went from 2.5 to 1.7 (2.0-4.4)....82-1.77). Yet your TSH actually went down. If anything, with the lower FT3 and FT4 the same, we'd expect your TSH to have gone up. TSH is a very poor indicator...obviously.
Was it the prednisone? I don't know for sure, but that would be my best guess. All I can tell you is that your TSH was not responding to your thyroid hormone levels during that time. With FT4 the same, and FT3 down, one would expect TSH to have gone up.
so is what u r saying is what i am thinking that if i retake this test off the prednisone i pretty much belive it will not be in range because when i stoped the prednisone i just knew i was not in range i also called the endos office even though the dr was on vacation and i told them this does not make sense 3 days no way right? so they also admitted it does not sound right so i guess i will just keep taking it untill i hear from her.and i had to go back on the prednisone because of some much inflamatiom with my nervous system.and you said the tsh was not responding that is why she did the test to see if it would move and she thought it did.well i guess if its not responding then she will find out when i retake the test off the prednisone and i am diffently going to get the mri done now thank you goolarra its just another pain in the butt to keep getting labs done my whole life is a medical full time job and its hard when you have no energy and in pain if u think of any thing let me know and i will diffently let you know the results of the next tests etc. thank you again!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.